How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site. Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Phil, MD Your Own Question
Dr. Phil, MD
Dr. Phil, MD, Board Certified Physician
Category: Medical
Satisfied Customers: 56502
Experience:  GP in the United States
55099014
Type Your Medical Question Here...
Dr. Phil, MD is online now

iotic Went to see young gp, never seen her before last Friday

Resolved Question:

iotic Went to see young gp, never seen her before last Friday with a chest infection .She prescribed amoxicillin 500mg x3 daily. On Friday during night suffered severe stomach pains.By Sat night stomach was so sore was only able to sip warm milk to get any relief and whole of body covered in hives with itch head and red hot ears. Never had this reaction before but am usually given 250mg x4 daily. Took only 250mg Sunday to keep antibiotic going.Reported by telephone back to surgery Mon am and was promised a call back.Since that time I have heard nothing. Phone lines are always very busy, even tried 111 yesterday with no success.Today Wed have now counteracted the itching with hydrocortisone cream from a concerned neighbour and stomach more comfortable but still tender.Still have c.i. Am 71 have copd.never had any problem with this antibiotic in the past at 4 x250gm daily. Am sensitive to other antibiotics. Question is shall I now continue the course at 4x 250gm?
Submitted: 3 years ago.
Category: Medical
Expert:  Dr. Phil, MD replied 3 years ago.
Hello. I'm Dr. Phil, licensed and practicing internist. Excellent service is my goal.

Thanks for this question

No, I would not continue it. You could be having an allergic reaction and allergies to drugs can occur at any time.

I would avoid it

You do need a different antibiotic though.

I would try to get back in to the office or through on the phones. You need something else.

I would recommend azithromycin or levofloxacin. They would both work well.
Dr. Phil, MD and other Medical Specialists are ready to help you
Expert:  Dr. Phil, MD replied 3 years ago.
I appreciate the good rating.

I would be happy to help you in the future. Just ask for feedback. Thank you. :) Dr. Phil in your question opening or bookmark this page http://www.justanswer.co.uk/medical/expert-irondoc/

I greatly appreciate a positive rating in the customer satisfaction survey that you will receive via email. It is important for me to get your feedback. Thank you. :)
Customer: replied 3 years ago.

Quite happy thank you but will not be if you continue to a e mail me requesting ratings and feed back etc. Used your service, paid upfront happy with answer,end of story.